Ohio, 2004

Damaging Wind in Ohio, June 14, 2004

June 14, 2004 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 14, 2:45 PM EST, 45 minutes earlier.

Area forecast discussion, Jun 14, 2:45 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
345 PM EDT MON JUN 14 2004

.SHORT TERM...
UPPER FLOW IS WESTERLY WITH A BROAD TROF SITUATED ALONG THE CANADIAN
BORDER. RIDGE WILL BEGIN TO BUILD OVER THE EASTERN CONUS AFTER SHORT
WAVES MOVE THROUGH THE GREAT LAKES TODAY AND TUESDAY. MOISTURE FROM
A DEVELOPING TROPICAL SYSTEM MAY ADVECT UP AROUND THE RIDGE
BEGINNING ON WEDNESDAY.

SURFACE CHART HAS MOIST SOUTHWEST FLOW ON THE SOUTHEAST SIDE OF A
COLD FRONT EXTENDING THROUGH IOWA. BOW ECHO IS CURRENTLY ENTERING
NORTHWEST OHIO. EXPECT BOW TO EXPAND SOUTH INTO MORE UNSTABLE AIR.
OTHER THUNDERSTORMS ARE ALSO LIKELY TO DEVELOP LATE THIS AFTERNOON
AND THIS EVENING. INSTABILITY... INCREASING DIRECTIONAL WIND
SHEAR...SURFACE CONVERGENCE AND UPPER DIVERGENCE POINT TO A CHANCE
FOR MORE SEVERE THUNDERSTORMS IN ADDITION TO WHAT THE BOW ECHO
BRINGS. SEVERE THUNDERSTORM WATCH IS ALREADY IN EFFECT UNTIL 6PM FOR
THE BOW AND ANOTHER WATCH MAY FOLLOW LATER.

HAVE KEPT 50 TO 60 POPS FOR THUNDERSTORMS TONIGHT. FOR
TUESDAY...FRONT IS PROGGED TO DROP FAR ENOUGH SOUTH TO KEEP THE
NORTH DRY AND HAVE LOW CHANCE POPS SOUTH.  MOIST FLOW RETURNS
WEDNESDAY WITH MOISTURE FROM TROPICAL SYSTEM ARRIVING SO WILL GO
WITH CHANCE POPS ALL ZONES.

HYDROLOGY:  FLOOD WATCH REMAINS IN EFFECT UNTIL 8PM. WITH GROUND
SODDEN...ANY PERSISTENT THUNDERSTORM WILL BE CAPABLE OF PRODUCING
LOCALIZED FLOODING.

TEMPS:  RAISED TUESDAY NIGHT A COUPLE DEGREES WITH FRONT NOT GOING
AS FAR SOUTH AS ANTICIPATED. REST OF TEMP FORECAST UNCHANGED.

&&

.LONG TERM...
SLOPPY PATTERN PERSISTING INTO WEEKEND...AS UNSETTLED WX TO REMAIN
ACRS OH VLY.  ETA/GFS NOW KEEPING FRNTL BNDRY IN REGION ALL DAY
THURS...AS SFC WAVE RIDES BNDRY.  GULF OF MEXICO DISTURBANCE WILL
LIFT INTO GULF COAST REGION WED...AND THIS LIKELY THE CAUSE FOR
SLOWING FRNTL BNDRY DOWN FOR THURS/THURS NIGHT. BOTH 12Z ETA/GFS
PICKING UP ON TROPICAL MOISTURE PLUME LIFTING INTO REGION AHEAD OF
BNDRY THURS...WITH PWATS APPCHG 2 IN.  HAVE EXTENDED POPS ALL DAY
THURS...AND ACRS SE FCST AREA FOR THURS NIGHT.  FRNTL BNDRY WILL
SHIFT SOUTH AND EAST OF FCST AREA FRI WITH HI PRES BRIEFLY BUILDING
IN.

FCST BECOMES LESS CONCLUSIVE FOR WEEKEND. 00Z GFS INDCG MORE OF A
WINTERLIKE STORM TRACK...TAKING SFC LO ACRS OH VLY INTO MID ATLANTIC
SAT AFTN AND SUN WITH DEEPENING UPR TROF DVLPG ACRS EASTERN CONUS.
ALL OTHER EXTENDED MODELS SUGGESTING LESS AMPLIFIED UPR PATTERN.
SUBSEQUENT GFS RUNS HAVE ALSO BACKED OFF...AND HAVE GENERALLY
FOLLOWED THE WARMER AND LESS AMPLIFIED SOLN FOR THE WEEKEND.  FRNTL
BNDRY WILL BE MOVNG THRU REGION SAT AFTN/NIGHT AND HAVE KEPT 30 POPS
IN FOR THIS TIMEFRAME.  SFC HI PRES WILL BUILD BACK INTO FCST AREA
FOR SUN AND MON...WITH DRIER/COOLER WX EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...FLOOD WATCH UNTIL 8 PM MON OHZ026-034>035-043>046-056.

&&

CONIGLIO/RYAN
Hazardous weather outlook, Jun 14, 4:25 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
525 AM EDT MON JUN 14 2004

OHZ026-034-035-043>046-056-150920-
AUGLAIZE OH-DELAWARE OH-HARDIN OH-LICKING OH-LOGAN OH-MERCER OH-
SHELBY OH-UNION OH-
525 AM EDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO AND PORTIONS
OF CENTRAL OHIO.

.DAY ONE...TODAY

A WARM...MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA.
THIS AIR MASS WILL BE CAPABLE OF SUPPORTING STRONG TO SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING...AS A WEAK COLD
FRONT PUSHES INTO THE REGION.

IN ADDITION...THE HEAVY RAINS FROM LATE NIGHT HAVE LEFT THE GROUND
MOIST...AND THE CREEKS AND STREAMS RUNNING HIGH.  THEREFORE A FLOOD
WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE UNSTABLE AIRMASS WILL WORK BACK INTO THE REGION AHEAD OF A COLD
FRONT ON WEDNESDAY.  THIS COMBINATION MEANS THAT STRONG TO SEVERE
THUNDERSTORMS WILL BE A POSSIBILITY AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...THEN
AGAIN ON WEDNESDAY.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060>065-
070>074-077>082-088-150923-
ADAMS OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-CAMPBELL KY-
CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-DARKE OH-
DEARBORN IN-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-FRANKLIN OH-
FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-HIGHLAND OH-
HOCKING OH-KENTON KY-LEWIS KY-MADISON OH-MASON KY-MIAMI OH-
MONTGOMERY OH-OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-
PREBLE OH-RIPLEY IN-ROBERTSON KY-ROSS OH-SCIOTO OH-SWITZERLAND IN-
UNION IN-WARREN OH-WAYNE IN-
525 AM EDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

A WARM...MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA.
THIS AIR MASS WILL BE CAPABLE OF SUPPORTING STRONG TO SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING...AS A WEAK COLD
FRONT PUSHES INTO THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE UNSTABLE AIRMASS WILL WORK BACK INTO THE REGION AHEAD OF A COLD
FRONT ON WEDNESDAY.  THIS COMBINATION MEANS THAT STRONG TO SEVERE
THUNDERSTORMS WILL BE A POSSIBILITY AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...THEN
AGAIN ON WEDNESDAY.

SITES

In the hours before

Local storm report, Jun 14, 11:18 AM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1218 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     HUNTSVILLE              40.44N 83.80W
06/13/2004                   LOGAN              OH   LAW ENFORCEMENT

            TREES DOWNED.

1000 PM     FLOOD            BELLEFONTAINE           40.36N 83.76W
06/13/2004                   LOGAN              OH   LAW ENFORCEMENT

            OVER ONE FOOT OF WATER OVER MAIN STREET

1030 PM     FLOOD            SIDNEY                  40.29N 84.16W
06/13/2004                   SHELBY             OH   LAW ENFORCEMENT

            OVER 15 ROADS CLOSED DUE TO HIGH WATER

1100 PM     FLOOD            DELAWARE                40.30N 83.08W
06/13/2004                   DELAWARE           OH   LAW ENFORCEMENT

            HIGH WATER OVER SEVERAL ROADS ACROSS COUNTY.

1100 PM     FLOOD            2 NE PLAIN CITY         40.13N 83.24W
06/13/2004                   UNION              OH   LAW ENFORCEMENT

            HIGH WATER OVER ROUTES 42 AND 33...WITH OTHER ROADS IN
            FLOODED IN DARBY TOWNSHIP.

1105 PM     TSTM WND DMG     2 NE LEESBURG           39.35N 83.55W
06/13/2004                   HIGHLAND           OH   LAW ENFORCEMENT

            TREES DOWN AND PART OF A BARN ROOF TORN OFF.

1230 AM     FLOOD            1 W HARTFORD            40.24N 82.69W
06/14/2004                   LICKING            OH   LAW ENFORCEMENT

            HIGH WATER OVER ROADS. ALSO HIGH WATER IN NORTHEAST
            LICKING COUNTY.

&&

JDR
Local storm report, Jun 14, 2:44 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLOOD            1 W VERSAILLES          39.06N 85.28W
06/13/2004                   RIPLEY             IN   DEPT OF HIGHWAYS

            COUNTY ROAD WASHED OUT. ADDITIONAL ROADS WITH HIGH WATER
            IN THE COUNTY.

&&

JDR
Local storm report, Jun 14, 2:51 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TSTM WND DMG     RUSHVILLE               39.76N 82.43W
06/14/2004                   FAIRFIELD          OH   PUBLIC

            TREES UPROOTED AND DOWNED CAUSED DAMAGE TO A HOUSE. POWER
            LINES WERE SNAPPED AND PINE TREES UPROOTED.

&&

MJP

The radar

The Cincinnati radar (KILN), 138 km away, was scanning. The volume nearest the first event began at 20:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardin

When
June 14, 3:30 PM EST to 3:33 PM EST
Where
Hardin County, Kenton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
40.650, -83.600

Trees were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410036.